Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Started shaking, sweating and got hot. Is this a sign of diabetes?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
Last evening around 6:00 pm I started shaking and got hot and was sweating profusely. I had come home after work and planned on running a quick errand before dinner. I sat down for a minute and realized I was all of a sudden extremely tired. Then I started shaking and sweating. I was wet all over. I had not eaten for about 5.5 hours. This episode lasted about 30 minutes and I ate some ham thinking I needed to eat something. I recently had blood work done and the doctor didn't think I was diabetic. My daughter, studying to be a nurse suggested getting a glucose monitor. Any thoughts? Thanks, Valerie
Posted Mon, 24 Dec 2012 in Diabetes
Answered by Dr. Hema Yadav 2 hours later
Thanks for posting your query.
Yes , the details you have provided do resemble most probably to an episode of hypoglycaemia which can present as sweating , weakness , tremors etc.
You haven't mentioned your blood glucose levels ( if tested recently ), however it would be best if you get yourself evaluated by tests like fasting and post lunch blood sugar and hbA1C test to get a confirmed diagnosis . Home blood sugar monitoring with a Monitor is an alternative though less accurate than the former mentioned tests.
Also please remember that it's advisable to have small frequent meals ( in normal people too) ie every 3-4 hourly to maintain a steady blood glucose.
So please avoid fasting and do consult your doctor to rule out diabetes or any other cause of hypoglycaemia ( medication sideefect or hormonal imbalance etc)
Hope I have answered your query.
I'll be available for any follow up queries .
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor